Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

CeliaCruz

'roid Rage

Recommended Posts

I just got diagnosed with Lung Fibrosis (long sad story!.....) and I was just informed by my doctor today that after they run some tests they are putting me on prednisone. A LOT of prednisone!

Um, here's the deal. I have heard a lot of stories about people just losing their sh!t while on Prednisone. It's a steriod and therefore you experience a "roid rage" not unlike being on anabolic steroids. I DO NOT WANT to be in a 'roid rage. I'm sick enough as it is and I don't care to lose all my friends, alienate my family etc. in addition to everything else.

And I have this horrible feeling that it's going to be bad. I'm pretty irritable as it is and am very sensitive to mood altering substances. I have already called some of my friends to tell them that things are going to be bad in the next few months.

Does anyone know of any method or drug treatment that will counteract the emotional effects of Prednisone?

Thanks!

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


My daughter is a "mean" prednisone person . . . . when she was younger, if the doctor said that they wanted to put her on prednisone for "x" amount of time, I would tell them that she was also coming to live with them for the duration . . . .

Me, I'm a "euphoric" prednisone person. When I had a fire at my house, I ended up with thermal and chemical burns in my lungs. It was hard to get in to see a pulmonologist . . . by the time I did, he said that, because the blisters were popping in my lungs, that I was literally drowning from the inside out. So he put me on a LOT of prednisone. As we watched my face get larger and larger, I would go in for my every other day check, he would ask, "How are you today?" I would say, "GREAT!! I feel FANTASTIC!! I think I'm over this . . . I really do. I can breathe, my chest doesn't hurt . . . . . " He would listen to my lungs and shake his head. Then finally one day he said, "You know, you're what's known as a "euphoric" prednisone patient. What you need to know is that when I start weaning you off this, you are going to fall HARD. You will not feel very well at all. Just be warned of that." I said, "I just don't think that's going to be a problem . . . I feel fine . . . really -- I feel GREAT!" Sheesh . . . coming down off of that stuff was a little difficult . . . so he weaned me off VERY VERY slowly. Needless to say, I was a little less "euphoric" with each drop in dosage! Personally, though -- I thought it WAS great. NOTHING hurts. Your muscles, your joints, NOTHING. If it weren't for the fact that I don't need it, as well as the long-term repercussions (I'm aware of those as well)I'd want to be on it PERMANENTLY!

I hope that you do well with the steroid therapy. I'm very sorry that you've received the diagnosis that you have. That must have been difficult to hear. I hope that you can get some relief, and stave off any potential difficulties that will appear as a regard to this. Please take care of you. Hugs, Lynne


Lynne

Courage does not always roar. Sometimes it is the quiet voice at the end of the day that says, "I'll try tomorrow".

"There's not a word yet, for old friends we've just met. Part Heaven, part space, or have I found my place? You can just visit, but I plan to stay, I'm going to go back there some day." Gonzo, in the Muppet Movie

Share this post


Link to post
Share on other sites

Not everyone has mood problems with prednisone. If you have a family history of mood disorder you are at greater risk. My sister an I were both on prednisone at the same time, me for RA and my sis for ulcerative colitis, we had the typical side effects - crazy appetite, rounded face, hot flashes and mood swings. My sis worked with a woman, tiny thin person, maybe 5'2. She was taking 60mg a day and - nothing! :o No side effects. She said she had mild insomnia, that was it. (They need to study people like that, bottle whatever it is that makes them immune! :blink: )

Have you tried the Huff-n-Puff forums?

Share this post


Link to post
Share on other sites

Sorry about your diagnosis, CeliaCruz :(

I took steroids for a period of years--both the pills and injected Decadron. I never had any of the negative mood side effects. Actually, I felt very well while on them--the only side effect I ever had was the face rounding. That would happen pretty quickly--like after a few days.

Best of luck with everything :)


Patti

"Life is what happens while you're busy making other plans"

"When people show you who they are, believe them"--Maya Angelou

"Bloom where you are planted"--Bev

Share this post


Link to post
Share on other sites